On the algorithmic complexity of twelve covering and independence parameters of graphs

Manlove, D.F. (1999) On the algorithmic complexity of twelve covering and independence parameters of graphs. Discrete Applied Mathematics, 91(1-3), pp. 155-175. (doi: 10.1016/S0166-218X(98)00147-4)



Publisher's URL: http://dx.doi.org/doi:10.1016/S0166-218X(98)00147-4


The definitions of four previously studied parameters related to total coverings and total matchings of graphs can be restricted, thereby obtaining eight parameters related to covering and independence, each of which has been studied previously in some form. Here we survey briefly results concerning total coverings and total matchings of graphs, and consider the aforementioned 12 covering and independence parameters with regard to algorithmic complexity. We survey briefly known results for several graph classes, and obtain new NP-completeness results for the minimum total cover and maximum minimal total cover problems in planar graphs, the minimum maximal total matching problem in bipartite and chordal graphs, and the minimum independent dominating set problem in planar cubic graphs.

Item Type:Articles
Keywords:Covering; Independence; Total cover; Total matching; Independent domination
Glasgow Author(s) Enlighten ID:Manlove, Professor David
Authors: Manlove, D.F.
Subjects:Q Science > QA Mathematics > QA75 Electronic computers. Computer science
College/School:College of Science and Engineering > School of Computing Science
Research Group:Formal Analysis, Theory and Algorithms
Journal Name:Discrete Applied Mathematics
Copyright Holders:©1999 Published by Elsevier Science B.V.
First Published:First published in Discrete Applied Mathematics 91(1-3):155-175
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher.

University Staff: Request a correction | Enlighten Editors: Update this record